Note: If you are overdose on ibuprofen or any other medicine/drug call the emergency now!
Ibuprofen takes away any pain, cramps, etc and makes you sleep better.
It is great pain relief, for all different kinds of pains, especially headache and migraine.
Therefore it’ can be used in many cases.
And since it’s become available over-the-counter, Ibuprofen Overdose has become a common phenomenon.
If you are overdose on Ibuprofen and still everything looks okay, you still need to go and see a doctor immediately.
The symptoms may not show right now but the overdose may show signs in the long run.
Consequences of Ibuprofen Overdose
According to research institutes, Ibuprofen overdose damages your internal organs like the liver.
While in some cases it has been reported that it has resulted in permanent liver damage, in other cases where the victim has been taking the dose for a long and continued period it has resulted in organ failure one by one.
Some of the side effects are…
Unsteadiness, blurred vision, ringing in the ears, gastrointestinal, nausea plus vomiting, diarrhea, stomach pain, probable loss of blood in intestinal areas or stomach or both, headache, agitation, drowsiness, incoherence and confusion, etc.
Sometimes more serious symptoms are also noticed in some victims though very rare such as:
- gastrointestinal bleeding
- metabolic acidosis
- respiratory depression
- atrial fibrillation
- hepatic dysfunction
- renal failure
- and cardiac arrest etc.
Until and unless the victim is allergic to ibuprofen, there is a slim chance that the victim would die from Ibuprofen Overdose.
Ibuprofen Overdose can cause;
- Stinking vomiting
- Profuse sweating
- Severe abdominal pain
- Can land you straight in the mental hospital for attempted suicide
- Treatment with things like liquid carbon or charcoal.
Treatments of Ibuprofen Overdose
Charcoal has the ability to absorb the drug before it can enter the systemic circulation.
Another form of treatment to fight Ibuprofen overdose is gastric lavage.
Although it is not very popular, it is considering if the intake is potentially life-threatening.
This treatment can be performed within 60 minutes of ingestion of Ibuprofen.
Below 100 mg/kg, the toxic effects of Ibuprofen are less likely.
But doses above 400 mg/kg are considered as an overdose? and can result in any of the above consequences?
It is not possible to determine a precise dose that crosses the danger line as it varies from person to person.
It is depending upon his/her weight, age, and medical record of the individual patient.
Health Effects of Ibuprofen Overdose
The first effect of any drug overdose such as ibuprofen is the liver.
The liver is the body part that gets the most of the damage in long time drug abuse in your body.
Kidneys are the other part of your body that can get damaged because of Ibuprofen overdose.
Any anti-inflammatory drugs are affecting your liver and kidney first.
In many cases, they might cause heart disease as well.
Therefore, as soon as you realized that you are overdose with ibuprofen you should go to the nearest health care center for help and treatment.
Stomach pain, nausea, shortness of breathing, and face swollen are the main symptoms and you should get to the emergency as soon as possible for the necessary treatments.
After Ibuprofen Overdoes Treatment
The after overdose treatment concerns are always the questions form survived patients.
Drinking plenty of water in a daily bases for a long period of time after the ibuprofen overdose is the main recommendation in order to wash out your internal organs.
Therefore, you can’t use any anti-inflammatory medication for at least six months after the ibuprofen overdoes.
There is some medication that can’t be used at the same time with any anti-inflammatory medication such as some blood pressure medications.
Moreover, any drug abuse can cause a huge problem in your body that can kill you in the long term if you don’t take it seriously.
Your health care provider has to make sure to do follow up tests in order to see if the side effects are in minimum to zero effects and harms for your system.
It’s all depends on the amount of the drugs that been taken and the immediate emergency treatments as well.
Also, the followup to make sure all the other organs are functioning properly after the drug overdose.